Alert archive / North Carolina / River Flood Warnings in 2018

River Flood Warning 34, NWS Newport/Morehead City, NC

November 25, 2018Martin County, North Carolina

NWS Newport/Morehead City, NC issued this river flood warning at Nov 25, 2018, 6:36 AM EST for Martin County, North Carolina. It took effect at Nov 25, 2018, 1:00 PM EST. It was in force for 13 days.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 6:36 AM EST (11:36 UTC)
In effect from
Nov 25, 2018, 1:00 PM EST
Expired
Dec 8, 2018, 7:29 PM EST
In force
13 days
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
Minor

County Martin County, NC

The radar

The Morehead City radar (KMHX), 120 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roanoke River at Williamston (WLLN7). The gauge peaked at 12.37 ft at Dec 2, 2018, 11:00 AM EST.

actionminormoderate101112131411/2511/2611/2711/2811/2911/3012/0112/0212/0312/0412/0512/0612/0712/0812/0912/10
Action stage
10.5 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02081054, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Nov 24, 3:28 PM EST, 15 hours 8 minutes earlier.

Area forecast discussion, Nov 24, 3:28 PM EST, 15 hours 8 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
328 PM EST Sat Nov 24 2018

.SYNOPSIS...
High pressure to the west tonight will pass through the state
Sunday. A cold front will move through Monday. High pressure
will gradually build across the eastern US Tuesday into the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 pm Sat...The upper trough and surface low pressure
area will push east of the area this evening with clearing
skies. Time sections show 1000-925 mb RH remains high with very
dry airmass above beginning early this evening. Last of the
rain will exit the northern Outer Banks by around 03Z. Lows
tonight will be around 40 on the coastal plain to mid 40s south
coast. On the Outer Banks, lows will be in the lower 50s.

&&

.SHORT TERM /SUNDAY/...
As of 330 pm Sat...A ridge of high pressure will peak across
the state during the day, then shift off the coast late in the
day. Time sections continue to show a very dry airmass in place,
with mostly sunny skies expected. Highs will range from the
upper 50s on the northern Outer Banks to lower 60s southwest.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 245 PM Sat... A quick moving cold front will push through the
area Monday with a few showers ahead of it. High pressure will build
into the region leading to dry and cooler weather for the rest of
the week.

Sunday night through Monday...A significant mid to upper level
trough will dig down from the Pacific Northwest down to the Central
Plains/Miss Valley with a sfc low developing along the Miss/OH
valley Sunday night. This low pressure system will drag it's
associated cold front across the NC Monday and is expected to be off
the coast Monday afternoon. Models continue to show a rather
moisture starved boundary with forecast QPF totals mainly one-tenth
of an inch or less. Will continue the mention of slight chance late
Sunday night then increasing to chance PoPs during Monday; with
precip moving off the coast later in the day. Limited CAA til late
with mild highs mid/upr 60s.

Monday Night through Saturday...Sfc high pressure will build into
the area providing drier and cooler weather through the forecast
period with another significant cold front forecasted to push
through the area late Tuesday night; models indicate no precip
associated with it. Generally, expect mostly sunny/clear skies and
near or below normal temperatures with the coldest mornings being
Wednesday and Thursday with highs mainly upr 40s to lower 50s and
lows in the upr 20s to mid 30s inland and upr 30s to lower 40s
beaches. Temps may moderate a bit Fri as hgts begin to rise with
some upr 50s poss S.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Short Term /through 18Z Sunday/...
As of 105 PM...Very much a mixed bag of conditions this
afternoon as low pressure lifts over Cape Fear. Some breaks in
an otherwise BKN/OVC cloud deck has resulted in VFR at PGV,
although this is not expected to last. All other sites are MVFR
or lower with SHRA. Not anticipating widespread IFR but periods
of such conditions are likely with any heavier rainfall.

ESE/SE winds will veer to S to SW later today and then mainly W
this evening as the low lifts northeast. Still expecting a
clearing trend tonight immediately behind the low. The NAM
continues to be aggressive in the development of low stratus/fog
later tonight bringing LIFR conditions to terminals. Latest
high-res guidance is not as aggressive but do give credence to
some potential in the coastal plain. Confidence in this,
however, remains low.

Long Term /Sun night through Thu/
As of 245 PM Sat...Another cold front is forecasted to push through
all the TAF sites Monday afternoon with isolated to scattered rain
showers which can lead to brief sub-VFR conditions. Afterwards,
expect VFR conditions to dominate the remain of the week under a
drier and cooler airmass.

&&

.MARINE...
Short Term /through Sun/
As of 330 pm...Low pressure will rapidly move off to the
northeast this evening, with a ridge of high pressure building
in from the west. Winds tonight will veer to northwest
throughout the marine area and slowly diminish as the pressure
gradient loosens. Current gale warnings will be allowed to
expire this evening, and will need to be replaced by Small Craft
Advisories for seas into Sunday. The high will peak over the
state during the day Sunday, then move off the coast late in the
day. Though seas will remain elevated, winds throughout the
marine area will average only 5-10 knots.

Long Term /Sun night through Thu/
As of 250 PM Sat...Light SW winds generally 10 knots or less Sunday
night, but is expected to increase during the night as a cold front
approaches the area from the west. Expect gusty SW winds 15 to 25
kts Monday, then becoming West after the frontal passage. Seas will
generally be 3-5 ft (Sunday night) building to 5 to 7 ft Monday.
Winds will become WNW 15 to 25 kt Monday night diminishing to 10 to
15 kt Tue; then increase back to 10-20 kts Wednesday and Thursday.
Seas will subside to 2 to 3 ft Tuesday afternoon and generally
rebuild 3-5 ft Wednesday, then subside again to 2 to 4 ft
Thursday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 5 PM EST this afternoon for AMZ135.
     Small Craft Advisory until 6 PM EST this evening for AMZ130-
     131.
     Gale Warning until 6 PM EST this evening for AMZ152-154-156-
     158.
     Small Craft Advisory until 5 PM EST Sunday for AMZ150.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...RF
AVIATION...MS/RF
MARINE...HSA/RF
Hazardous weather outlook, Nov 24, 10:17 AM EST, 20 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1017 AM EST Sat Nov 24 2018

NCZ029-044>047-079>081-090>094-098-242300-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Onslow-
1017 AM EST Sat Nov 24 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-103-104-242300-
Carteret-Outer Banks Dare-Outer Banks Hyde-
1017 AM EST Sat Nov 24 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

A few thunderstorms will be possible along the coast this afternoon.
Stronger storms may produce strong wind gusts or an isolated tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:50 PM ESTGale WarningMHX37 hr
Nov 25, 2:50 PM ESTSmall Craft AdvisoryMHX4 days

Nearby

River Flood Warnings in North Carolina, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.